MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIG C/R POROCOAT FEM LT SZ 3; SIGMA KNEE PRIMARY : KNEE FEMORAL

DEPUY ORTHOPAEDICS INC US SIG C/R POROCOAT FEM LT SZ 3; SIGMA KNEE PRIMARY : KNEE FEMORAL
Catalog Number 940013
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Abscess (1690); Unspecified Infection (1930); Necrosis (1971)
Date of Event 10/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
(b)(6).Clinical adverse event received for wound dehiscence.Event is serious and is considered mild.Event is definitely related to device and is probably related to procedure.Date of implantation: (b)(6) 2019, date of event: (b)(6) 2019 (right knee).Treatment/intervention: irrigation & debridement depuy components: catalog id: 196192032, lot: 9099337, description: aox cvd rp tibial insert sz 3 12.5mm.Catalog id: 940013, lot: 476347, description: sigma fem c/ret porocoat sz 3 lt.Catalog id: 960102, lot: d19061311, description: oval dome patella 3 peg sz 38.Catalog id: 129433140, lot: 9227776, description: mbt cemented keel sz 4.Catalog id: 3322020 lot: 9102851, description: smart set bone cement 20g.Catalog id: 3322020, lot: 9102851, description: smart set bone cement 20g.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Medical records received.After review of medical records, primary operative notes (b)(6) 2019 indicate the patient received bilateral total knee replacements due to end stage osteoarthritis.The surgery was completed without indication of complication by the surgeon.Office notes (b)(6) 2019 indicate the patient experienced wound dehiscence with purulent bloody drainage of the left knee.No comments were made regarding the right knee.Procedure notes (b)(6) 2019 indicate the patient received an irrigation and debridement due to superficial wound infection, superficial abscess.Upon excising the wound, pus and necrotic subcutaneous tissue was encountered.The wound was cleansed copiously with an antibiotic solution and closed.The surgery was completed without indication of complication by the surgeon.Office notes (b)(6) 2019 indicate the patient¿s wound is well healed.Sutures are intact.There is no surrounding cellulitis or erythema.The knee flexes to 108 degrees easily.Office notes (b)(6) 2019 indicate the patient is doing well bilaterally.Radiographs reveal 2 well-placed total knee arthroplasties.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision depuy synthes of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary : the device associated with the reported event was not returned to the investigation site for evaluation.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot : null.Device history batch : null.Device history review : null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SIG C/R POROCOAT FEM LT SZ 3
Common Device Name
SIGMA KNEE PRIMARY : KNEE FEMORAL
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9280941
Report Number1818910-2019-114205
Device Sequence Number2721865
Product Code MBH
UDI-Device Identifier10603295223399
UDI-Public10603295223399
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K062654
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number940013
Device Lot Number476347
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/11/2019
Supplement Date Received by Manufacturer11/15/2019
12/05/2019
Initial Report FDA Received Date11/05/2019
Supplement Report FDA Received Date11/25/2019
12/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient Weight112